MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Catalog Number 398.41
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown when device broke.Device is an instrument and is not implanted/explanted.There was no procedure involvement.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine preventative maintenance procedure, the following issues were identified: five (5) depth gauge for small screws had a bent needle; one (1) reduction forceps with jaw-ratchet had a broken tip; one (1) reduction forceps with points broad-ratchet had a broken tip; one (1) reduction forceps with points broad-ratchet had a weak grip; one (1) reduction forceps with points narrow-ratchet had a broken tip; one (1) reduction forceps with points narrow-ratchet had a weak grip; one (1) application instrument for sternal zipfix had a broken tip.There was no patient or procedure involvement.This report is for a reduction forceps with points broad-ratchet.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: 398.41 , synthes lot number: t986032 , release to warehouse date: 08-feb-2013 , manufacture site: tuttlingen , part expiration date: n/a , list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the material specification for this device.No ncrs were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint customer quality conducted an investigation of the returned device.Customer quality investigation: the following investigations were performed: broken: device condition: visual inspection performed at customer quality (cq) observed that one of the tips broken.No new issues were identified on other portions of the device.The complaint condition agrees with the complaint description and the complaint condition was confirmed.Dimensional analysis and document/specification review: following relevant drawings of the returned instrument was reviewed and no design issues were identified.Top level drawing for forceps.Dimensional analysis of the tip at the relevant portions measured at the thickness as 2.7 mm that falls within the specifications of 2.47 mm to 2.7 mm.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the material specification for this device.No ncrs were generated during the production of this device.Conclusion: while no definitive root cause could be determined, it is possible that any unintended forces encountered by the device could have contributed to given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7678491
Report Number2939274-2018-52814
Device Sequence Number13847481
Product Code HTD
UDI-Device Identifier10886982201386
UDI-Public(01)10886982201386
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.41
Device Lot NumberT986032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1